Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 29, 2016, 2:04 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 2:04 PM MDT (20:04 UTC)
- Expired
- Aug 29, 2016, 2:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS85 KPUB 292004
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON AUG 29 2016
COZ081-084-085-292045-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
204 PM MDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 245 PM MDT...
AT 202 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FALCON TO COLORADO SPRINGS. MOVEMENT WAS
NORTHWEST AROUND 10 MPH.
VERY HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS...
PALMER LAKE...BLACK FOREST...PETERSON AFB...SECURITY...FALCON...
FORT CARSON...CIMARRON HILLS...CASCADE...GLENEAGLE...STRATMOOR...
CHIPITA PARK AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3912 10452 3912 10493 3886 10501 3869 10485
3887 10449
TIME...MOT...LOC 2002Z 161DEG 6KT 3890 10460 3877 10482
$$
MWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 29, 11:39 AM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 29, 11:39 AM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 AM MDT MON AUG 29 2016 .SHORT TERM...(Today and tonight) Issued at 407 AM MDT Mon Aug 29 2016 ...Quite a few showers today with locally heavy rain possible... Currently... Upper level low was located just east of the 4 corners. A vorticity maximum rotating around this low was located over western Pueblo county and was producing some rain from the higher elevations of the Pikes Peak region down towards the Hayden Pass burn scar. Other showers were noted over the far east plains and these were associated with a jet streak moving north across the plains. This morning... Closed circulation over the 4 corners is expected to move very little today but is expected to weaken and shear out as the day progresses. As this occurs...the vort center over Pueblo county is expected to weaken...with broad but rather deep weak upslope developing as the day progresses. Precip this morning is expected to weaken and decrease in coverage and become more scattered in nature across the fcst area. This afternoon... Trough aloft will weaken...but will still be just to our west. HRRR hints at another mid lvl vort max lifting out across the Plains later this afternoon...and this lift should enhance showers over this region. Over the remainder of the region...weak but deep upslope will prevail and lift from the sheared upper level system will continue to move over the region. By late this afternoon...high res guidance has numerous showers over the entire region...with the enhanced activity on the eastern slopes of most of the mtn ranges. With CAPE values expected to be in the 500-1000 J/kg range and general weak upward forcing over the entire region...locally heavy rain will be possible across the entire area. Have contemplated issuing a flash flood watch for the burn scar regions but with uncertainty in where the heavy rain will be today...will hold off for now. However...may issue one later this morning if more definitive guidance comes in. HPC has the east slopes of the mtns/adj plains in slight risk for flash flooding this afternoon. Temps will be relatively cool today with 70s and 80s across the Plains and 50s to 70s in the mtns/valleys. Tonight... Best forcing will migrate out towards the plains so expect best chance of precip will be over the lower elevations. Activity should decrease towards midnight with only a few early morning showers over the far east plains expected. Some locally heavy rain will be possible over the eastern plains early this evening. .LONG TERM...(Tuesday through Sunday) Issued at 407 AM MDT Mon Aug 29 2016 Tuesday and Wednesday...An upper level ridge builds over the Rocky Mountain region Tuesday and Wednesday. Meanwhile, the remnants of a weakening low pressure system linger early and then finally dissipate Wednesday. At the surface...low level upslope flow and abundant moisture will aid in thunderstorm development. The winds aloft will be very light once again and will allow for slow movement and training of storms on Tuesday. Heavy rain and flash flooding will again be a concern. On Wednesday...the upper level ridge is in place and enough moisture remains over the southern and western portions of the CWA to allow for thunderstorm development again. The south central mountains may have the best chance of seeing heavy rain. West southwest flow spreads into the area Thursday bringing warmer temperatures. There will be fewer thunderstorms...especially on the southeast plains. By Friday...a strong upper level trof moves into the Pacific northwest and into the great basin with moisture returning to Colorado and bringing scattered thunderstorms to southern Colorado once again. A drier weekend may be in store as models show deep moisture remaining well to the south of Colorado and drier southwest flow aloft over the state. Stark && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1139 AM MDT Mon Aug 29 2016 Mainly VFR conditions expected at COS, PUB and ALs over the next 24 hours, with scattered showers and thunderstorms expected across the area through the afternoon and evening hours. Storms that move across the terminals will be capable of producing brief MVFR/IFR conditions with locally heavy rainfall along with gusty winds. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...HODANISH LONG TERM...STARK AVIATION...mw
Hazardous weather outlook, Aug 29, 11:32 AM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT MON AUG 29 2016 COZ058>089-093>099-301745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1132 AM MDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW POSSIBLE STORMS CONTINUING THROUGH THE OVERNIGHT HOURS...AS AN UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS SOUTHERN COLORADO. THE BEST COVERAGE OF STORMS IS EXPECTED OVER AND NEAR THE HIGHER TERRAIN...ESPECIALLY ALONG THE EAST FACING SLOPES. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SUPPORTING THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY OVER AREA BURN SCARS AND URBAN AREAS. IN ADDITION TO LOCALLY HEAVY RAIN...THE STORMS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. SMALL HAIL UP TO THE SIZE OF NICKELS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. PEOPLE DRIVING IN THE MOUNTAINS TODAY SHOULD BE ALERT FOR POSSIBLE MUDSLIDES ALONG WITH ROCKS IN THE ROAD DUE TO THE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOON MOISTURE WILL CONTINUE TO BE THE IN PLACE TUESDAY WITH SCATTERED THUNDERSTORMS ACROSS SOUTHEAST COLORADO. DRIER AIR MOVES INTO THE AREA WEDNESDAY AND THURSDAY WITH THUNDERSTORMS CONFINED MAINLY TO THE MOUNTAINS. THUNDERSTORMS WILL INCREASE FRIDAY ACROSS SOUTHEAST COLORADO...BUT DRIER AIR MOVES IN FOR THE WEEKEND. THE PRIMARY HAZARD WITH THUNDERSTORMS WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...SMALL HAIL AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 23/23
In the hours before
Local storm report, Aug 29, 1:31 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
131 PM MDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 3 ENE COLORADO SPRINGS 38.85N 104.78W
08/29/2016 M1.00 INCH EL PASO CO AMATEUR RADIO
.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Aug 29, 1:39 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
08/29/2016 M1.80 INCH EL PASO CO TRAINED SPOTTER
FELL IN 30 MINUTES.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Aug 29, 1:46 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 ESE COLORADO SPRINGS 38.82N 104.81W
08/29/2016 M0.88 INCH EL PASO CO TRAINED SPOTTER
.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Aug 29, 2:01 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN 5 NE MANITOU SPRINGS 38.91N 104.86W
08/29/2016 M0.84 INCH EL PASO CO TRAINED SPOTTER
FELL IN 15 MINUTES.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Aug 29, 2:04 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM FLASH FLOOD 2 ENE COLORADO SPRINGS 38.84N 104.79W
08/29/2016 EL PASO CO BROADCAST MEDIA
FLASH FLOODING OF PLATTE AND UNION.
&&
NWS PUEBLO CO
IRIS SYSTEMSpecial weather statement, Aug 29, 2:04 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON AUG 29 2016
COZ081-084-085-292045-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
204 PM MDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 245 PM MDT...
AT 202 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FALCON TO COLORADO SPRINGS. MOVEMENT WAS
NORTHWEST AROUND 10 MPH.
VERY HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS...
PALMER LAKE...BLACK FOREST...PETERSON AFB...SECURITY...FALCON...
FORT CARSON...CIMARRON HILLS...CASCADE...GLENEAGLE...STRATMOOR...
CHIPITA PARK AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3912 10452 3912 10493 3886 10501 3869 10485
3887 10449
TIME...MOT...LOC 2002Z 161DEG 6KT 3890 10460 3877 10482
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:07 PM MDT | Special Weather Statement | PUB | Custer | 38 min |
| Aug 28, 6:15 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Aug 28, 6:40 PM MDT | Special Weather Statement | PUB | Baca | 50 min |
| Aug 28, 6:51 PM MDT | Areal Flood Advisory | PUB | Baca | 114 min |
| Aug 28, 7:01 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Aug 28, 7:28 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Aug 28, 9:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Aug 28, 9:16 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 119 min |
| Aug 28, 9:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Aug 28, 9:54 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 28, 11:14 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 29, 1:03 AM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo, Teller | 3 hr |
| Aug 29, 1:10 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 29, 1:23 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Aug 29, 1:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 35 min |
| Aug 29, 1:30 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 29, 1:41 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 29, 1:48 PM MDT | Flash Flood Warning | PUB | El Paso | 117 min |
| Aug 29, 2:37 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Aug 29, 2:45 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Aug 29, 3:02 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 29, 3:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Aug 29, 3:38 PM MDT | Special Weather Statement | PUB | Chaffee | 37 min |
| Aug 29, 3:54 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Aug 29, 3:54 PM MDT | River Flood Warning | PUB | El Paso | 19 hr |
| Aug 29, 4:00 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Aug 29, 4:23 PM MDT | Special Weather Statement | PUB | Saguache | 52 min |
| Aug 29, 4:31 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 29, 4:52 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.